Introducing myself

Discussion in 'Introduce Yourself' started by russiancarl, May 24, 2014.

tinnitus forum
    1. russiancarl

      russiancarl Member

      Hey guys, I am russiancarl.

      I've had tinnitus since high school when on a bus ride home my ear stopped ringing and never stopped. This was some 13 years ago. I went to all the doctors and they said it was probably an infection and slight loss of hearing that caused it.

      Well, it became manageable and background noise would take care of it mostly.

      Fast forward to now, I just had an intramuscular injection of prednisone for my eczema skin condition on Monday 5/19 and it is spiking unbelievably. I am scared it's permanent and it's giving me nervous break downs. I've had these shots in the past and never had this result. Last time they gave me too much and I had a headache for weeks but no T.

      I read about it more when I was thinking of doing a shot again and saw some people rarely got tinnitus from it and I had it before and thought no big deal... maybe just a headache... especially since it seems to be a treatment for the condition.

      Well, I don't know what to do now and it is seriously disrupting my life and I'm scared to take the antibiotics I'm supposed to be on right now.

      So hello everyone, lets all get better.
    2. cullenbohannon

      cullenbohannon Member Benefactor

      Tinnitus Since:
      I think it's probably temporary. How long ago was the injections?
      • Agree Agree x 1
    3. russiancarl

      russiancarl Member

      6 days ago today.

      I looked back in my medical log and I remember having ringing in my ear after using prednisone oral back in 2009. That took a month to go away and I didn't really connect the dots back then that it was related. My doctor thought it could be allergies and I loaded up on Claritin and Nasonex.

      I asked the doctor when I went for my shot about side effects and I told them that I didn't want to do oral because it might have made my ears ring uncontrollably for a month and she said well the body absorbs them differently and that I never had anything other than a headache the injection should be fine.

      I don't know if it's temporary or not. I can't find anyone on the internet who has had this issue or how long it has lasted outside of one person on google who had ringing ear for 2-3 days after a knee injection. I see that side effects can last 1-3 months but I know sometimes medicine induced T is permanent.

      Thank you for your reply and kind words of hope.
    4. Karen

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Tinnitus Since:
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Russiancarl, and welcome!

      I'm so sorry this has happened to you, and can understand what you must be going through right now. I don't know much about prednisone injections, but I googled it, and found this forum (see link below):

      It looks like other people may have experienced similar problems. We may never know what really caused our tinnitus, but it could have been a combination of factors. As for me, a blood pressure drug made my tinnitus worse about 4 years ago. I still have the tinnitus and pulsatile tinnitus, but both have improved since then. Drugs that may not cause any problems for most people may still cause problems for some of us, particularly if we are sensitive to medication (like I am), or have an already sensitive ear (my right ear already had mild tinnitus before the drug).

      There is a lot of reason to hope that, after a few months, your tinnitus will dissipate. In the meantime, there are a lot of knowledgeable people on this forum, and lots of good suggestions on how to deal with tinnitus.

      I wish you well, and am hopeful your tinnitus will begin to settle down soon!!

      Best wishes and hugs,
      • Agree Agree x 3

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.